The Dirichlet problem for second order parabolic operators in divergence form
Journal de l’École polytechnique - Mathématiques, Volume 5 (2018), pp. 407-441.

We study parabolic operators = t -div λ,x A(x,t) λ,x in the parabolic upper half space + n+2 ={(λ,x,t):λ>0}. We assume that the coefficients are real, bounded, measurable, uniformly elliptic, but not necessarily symmetric. We prove that the associated parabolic measure is absolutely continuous with respect to the surface measure on n+1 in the sense defined by A (dxdt). Our argument also gives a simplified proof of the corresponding result for elliptic measure.

Nous étudions des opérateurs paraboliques = t -div λ,x A(x,t) λ,x dans le demi-espace supérieur parabolique + n+2 ={(λ,x,t):λ>0}. Nous supposons que les coefficients sont réels, bornés, mesurables, uniformément elliptiques, mais pas nécessairement symétriques. Nous montrons que la mesure parabolique associée est absolument continue par rapport à la mesure de surface sur n+1 au sens défini par A (dxdt). Notre argument donne aussi une preuve simplifiée du résultat correspondant pour la mesure elliptique.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.74
Classification: 35K10,  35K20,  26A33,  42B25
Keywords: Second order parabolic operator, non-symmetric coefficients, Dirichlet problem, parabolic measure, A -condition, Carleson measure estimate.
Auscher, Pascal 1; Egert, Moritz 2; Nyström, Kaj 3

1 Laboratoire de Mathématiques d’Orsay, Univ. Paris-Sud, CNRS, Université Paris-Saclay 91405 Orsay, France and Laboratoire Amiénois de Mathématique Fondamentale et Appliquée, UMR 7352 du CNRS, Université de Picardie-Jules Verne 80039 Amiens, France
2 Laboratoire de Mathématiques d’Orsay, Univ. Paris-Sud, CNRS, Université Paris-Saclay 91405 Orsay, France
3 Department of Mathematics, Uppsala University S-751 06 Uppsala, Sweden
@article{JEP_2018__5__407_0,
     author = {Auscher, Pascal and Egert, Moritz and Nystr\"om, Kaj},
     title = {The {Dirichlet} problem for second order parabolic operators in divergence form},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique - Math\'ematiques},
     pages = {407--441},
     publisher = {Ecole polytechnique},
     volume = {5},
     year = {2018},
     doi = {10.5802/jep.74},
     zbl = {06988584},
     mrnumber = {3808890},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jep.74/}
}
TY  - JOUR
AU  - Auscher, Pascal
AU  - Egert, Moritz
AU  - Nyström, Kaj
TI  - The Dirichlet problem for second order parabolic operators in divergence form
JO  - Journal de l’École polytechnique - Mathématiques
PY  - 2018
DA  - 2018///
SP  - 407
EP  - 441
VL  - 5
PB  - Ecole polytechnique
UR  - http://archive.numdam.org/articles/10.5802/jep.74/
UR  - https://zbmath.org/?q=an%3A06988584
UR  - https://www.ams.org/mathscinet-getitem?mr=3808890
UR  - https://doi.org/10.5802/jep.74
DO  - 10.5802/jep.74
LA  - en
ID  - JEP_2018__5__407_0
ER  - 
%0 Journal Article
%A Auscher, Pascal
%A Egert, Moritz
%A Nyström, Kaj
%T The Dirichlet problem for second order parabolic operators in divergence form
%J Journal de l’École polytechnique - Mathématiques
%D 2018
%P 407-441
%V 5
%I Ecole polytechnique
%U https://doi.org/10.5802/jep.74
%R 10.5802/jep.74
%G en
%F JEP_2018__5__407_0
Auscher, Pascal; Egert, Moritz; Nyström, Kaj. The Dirichlet problem for second order parabolic operators in divergence form. Journal de l’École polytechnique - Mathématiques, Volume 5 (2018), pp. 407-441. doi : 10.5802/jep.74. http://archive.numdam.org/articles/10.5802/jep.74/

[1] Alfonseca, M. A.; Auscher, P.; Axelsson, A.; Hofmann, S.; Kim, S. Analyticity of layer potentials and L 2 solvability of boundary value problems for divergence form elliptic equations with complex L coefficients, Adv. Math., Volume 226 (2011) no. 5, pp. 4533-4606 | DOI | MR | Zbl

[2] Aronson, D. G. Non-negative solutions of linear parabolic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3), Volume 22 (1968), pp. 607-694 Addendum, Ibid. 25 (1971), p. 221–228 | Numdam | MR | Zbl

[3] Auscher, P.; Egert, M. On non-autonomous maximal regularity for elliptic operators in divergence form, Arch. Math. (Basel), Volume 107 (2016) no. 3, pp. 271-284 | DOI | MR | Zbl

[4] Auscher, P.; Egert, M.; Nyström, K. L 2 well-posedness of boundary value problems and the Kato square root problem for parabolic systems with measurable coefficients, J. Eur. Math. Soc. (JEMS) (to appear)

[5] Auscher, P.; Hofmann, S.; Lewis, J. L.; Tchamitchian, Ph. Extrapolation of Carleson measures and the analyticity of Kato’s square-root operators, Acta Math., Volume 187 (2001) no. 2, pp. 161-190 | MR | Zbl

[6] Castro, Alejandro J.; Nyström, K.; Sande, O. Boundedness of single layer potentials associated to divergence form parabolic equations with complex coefficients, Calc. Var. Partial Differential Equations, Volume 55 (2016) no. 5, Art. 124, 49 pages | MR | Zbl

[7] Coifman, R. R.; Fefferman, C. Weighted norm inequalities for maximal functions and singular integrals, Studia Math., Volume 51 (1974), pp. 241-250 | DOI | MR | Zbl

[8] Dahlberg, B. E. J. Estimates of harmonic measure, Arch. Rational Mech. Anal., Volume 65 (1977) no. 3, pp. 275-288 | DOI | MR | Zbl

[9] Dindoš, M.; Petermichl, S.; Pipher, J. BMO solvability and the A condition for second order parabolic operators, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 34 (2017) no. 5, pp. 1155-1180 | DOI | MR | Zbl

[10] Egert, M. On Kato’s conjecture and mixed boundary conditions, Sierke Verlag, Göttingen, 2015 (PhD Thesis) | Zbl

[11] Fabes, E. B.; Safonov, M. V. Behavior near the boundary of positive solutions of second order parabolic equations, J. Fourier Anal. Appl., Volume 3 (1997), pp. 871-882 special issue, proceedings of the conference dedicated to Professor Miguel de Guzmán (El Escorial, 1996) | DOI | MR | Zbl

[12] Fabes, E. B.; Safonov, M. V.; Yuan, Y. Behavior near the boundary of positive solutions of second order parabolic equations. II, Trans. Amer. Math. Soc., Volume 351 (1999) no. 12, pp. 4947-4961 | DOI | MR | Zbl

[13] Fabes, E. B.; Salsa, S. Estimates of caloric measure and the initial-Dirichlet problem for the heat equation in Lipschitz cylinders, Trans. Amer. Math. Soc., Volume 279 (1983) no. 2, pp. 635-650 | DOI | MR | Zbl

[14] Hofmann, S.; Kenig, C.; Mayboroda, S.; Pipher, J. Square function/non-tangential maximal function estimates and the Dirichlet problem for non-symmetric elliptic operators, J. Amer. Math. Soc., Volume 28 (2015) no. 2, pp. 483-529 | DOI | MR | Zbl

[15] Hofmann, S.; Lewis, J. L. The Dirichlet problem for parabolic operators with singular drift terms, Mem. Amer. Math. Soc., 151 no. 719, American Mathematical Society, Providence, RI, 2001 | Zbl

[16] Hofmann, S.; Lewis, J. L. Square functions of Calderón type and applications, Rev. Mat. Iberoamericana, Volume 17 (2001) no. 1, pp. 1-20 | DOI | Zbl

[17] Jerison, D. S.; Kenig, C. E. The Dirichlet problem in nonsmooth domains, Ann. of Math. (2), Volume 113 (1981) no. 2, pp. 367-382 | DOI | MR

[18] Kaplan, S. Abstract boundary value problems for linear parabolic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3), Volume 20 (1966), pp. 395-419 | Numdam | MR | Zbl

[19] Kenig, C.; Kirchheim, B.; Pipher, J.; Toro, T. Square functions and the A property of elliptic measures, J. Geom. Anal., Volume 26 (2016) no. 3, pp. 2383-2410 | DOI | MR | Zbl

[20] Kenig, C. E. Harmonic analysis techniques for second order elliptic boundary value problems, CBMS Regional Conference Series in Mathematics, 83, American Mathematical Society, Providence, RI, 1994 | MR | Zbl

[21] Lewis, J. L.; Murray, M. A. M. The method of layer potentials for the heat equation in time-varying domains, Mem. Amer. Math. Soc., 114 no. 545, American Mathematical Society, Providence, RI, 1995 | Zbl

[22] Lewis, J. L.; Silver, J. Parabolic measure and the Dirichlet problem for the heat equation in two dimensions, Indiana Univ. Math. J., Volume 37 (1988) no. 4, pp. 801-839 | DOI | MR | Zbl

[23] Lieberman, Gary M. Second order parabolic differential equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996 | Zbl

[24] McIntosh, A. Operators which have an H functional calculus, Miniconference on operator theory and partial differential equations (North Ryde, 1986) (Proc. Centre Math. Anal. Austral. Nat. Univ.), Volume 14, Austral. Nat. Univ., Canberra, 1986, pp. 210-231 | MR | Zbl

[25] Nyström, K. The Dirichlet problem for second order parabolic operators, Indiana Univ. Math. J., Volume 46 (1997) no. 1, pp. 183-245 | DOI | MR | Zbl

[26] Nyström, K. Square function estimates and the Kato problem for second order parabolic operators in n+1 , Adv. Math., Volume 293 (2016), pp. 1-36 | DOI | MR | Zbl

[27] Nyström, K. L 2 solvability of boundary value problems for divergence form parabolic equations with complex coefficients, J. Differential Equations, Volume 262 (2017) no. 3, pp. 2808-2939 | MR | Zbl

[28] Rivera-Noriega, J. Absolute continuity of parabolic measure and area integral estimates in non-cylindrical domains, Indiana Univ. Math. J., Volume 52 (2003) no. 2, pp. 477-525 | DOI | MR | Zbl

Cited by Sources: